Download Patient Education
Allergies to drugs / medications are complicated because they can be caused by many different medications, resulting in a wide variety of signs and symptoms that may affect various organs or parts of the body. Furthermore, some drugs can cause adverse effects whose symptoms closely resemble those of an allergic reaction. The difference is that true drug allergy is caused by a hypersensitive immune system that creates IgE antibodies against an otherwise harmless substance in the medication. One characteristic of all drug allergies is that similar symptoms will occur every time soon after the offending medicine is taken.
Download PDF: Allergies to Medications / Drugs
View more information on Medication/Drug Allergy
National Jewish Health authors free downloadable patient education materials to provide you and your family the information and tools to help manage your disease. They include Understanding Booklets, Med Facts, Test Facts, Medication handouts and more.